MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX COLONIC; STENT, COLONIC, METALIC, EXPANDABLE

BOSTON SCIENTIFIC CORPORATION WALLFLEX COLONIC; STENT, COLONIC, METALIC, EXPANDABLE
Model Number M00565060
Medical Device Problem Codes Entrapment of Device (1212); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Imdrf device code a1502 captures the reportable event of stent positioning issue.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2022 that a wallflex enteral colonic stent was to be implanted to treat a malignant stricture during a colonic stent placement procedure performed on (b)(6) 2022.The patient's anatomy was tortuous.During the procedure, the physician had seen and confirmed stent deployment through fluoroscopy; however, post stent deployment, when the scope was brought for reprocessing cleaning process, it was noted that the scope was blocked and the wallflex enteral stent was found deployed inside the scope.It is unknown how was the stent removed from the scope.There were no patient complications reported as a result of this event.
 
Event or Problem Description
It was reported to boston scientific corporation on december 01, 2022 that a wallflex enteral colonic stent was to be implanted to treat a malignant stricture during a colonic stent placement procedure performed on (b)(6) 2022.The patient's anatomy was tortuous.During the procedure, the physician had seen and confirmed stent deployment through flouroscopy even though two colonic stents were in situ from previous procedures, and visibility through the scope was difficult.Post stent deployment, when the scope was brought for reprocessing cleaning process, it was noted that the scope was blocked, and the wallflex enteral colonic stent was found deployed inside the scope.It is unknown how was the stent removed from the scope.There were no patient complications reported as a result of this event.Additional information received on december 22, 2022: no additional stent was placed, and the procedure was not completed.
 
Additional Manufacturer Narrative
Blocks b5 and h6 (impact codes) have been updated with additional information received on december 22, 2022.Block h6: imdrf device code a1502 captures the reportable event of stent positioning issue.Block h11: block b5 has been corrected.
 
Additional Manufacturer Narrative
Blocks b5 and h6 (impact codes) have been updated with additional information received on january 03, 2023.Block h6: imdrf device code a1502 captures the reportable event of stent positioning issue.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2022 that a wallflex enteral colonic stent was to be implanted to treat a malignant stricture during a colonic stent placement procedure performed on (b)(6) 2022.The patient's anatomy was tortuous.During the procedure, the physician had seen and confirmed stent deployment through flouroscopy even though two colonic stents were in situ from previous procedures, and visibility through the scope was difficult.Post stent deployment, when the scope was brought for reprocessing cleaning process, it was noted that the scope was blocked, and the wallflex enteral colonic stent was found deployed inside the scope.It is unknown how was the stent removed from the scope.There were no patient complications reported as a result of this event.**additional information received on december 22, 2022** no additional stent was placed, and the procedure was not completed.**additional information received on january 03, 2023** on an unknown date, the patient was brought back for a repeat procedure using another wallflex enteral colonic stent and the procedure was completed successfully.

Brand Name
WALLFLEX COLONIC
Common Device Name
STENT, COLONIC, METALIC, EXPANDABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16019203
Report Number3005099803-2022-07625
Device Sequence Number17616270
Product Code MQR
UDI-Device Identifier08714729456537
UDI-Public08714729456537
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K061877
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00565060
Device Catalogue Number6506
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/01/2022
Supplement Date Received by Manufacturer12/01/2022
01/03/2023
Initial Report FDA Received Date12/20/2022
Supplement Report FDA Received Date12/23/2022
01/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown